• Previous Article
    Global well-posedness of the $ n $-dimensional hyper-dissipative Boussinesq system without thermal diffusivity
  • CPAA Home
  • This Issue
  • Next Article
    Kuramoto order parameters and phase concentration for the Kuramoto-Sakaguchi equation with frustration
doi: 10.3934/cpaa.2021017

Existence of solution and asymptotic behavior for a class of parabolic equations

1. 

Universidade Federal de Viçosa, Departamento de Matemática, Avenida Peter Henry Rolfs, s/n, CEP 36570-900, Viçosa, MG, Brasil

2. 

Universidade Estadual de Campinas, IMECC, Departamento de Matemática, Rua Sérgio Buarque de Holanda, 651, CEP 13083-859, Campinas, SP, Brasil

* Corresponding author

Received  July 2020 Revised  December 2020 Published  February 2021

Fund Project: The authors have been supported by FAPESP and CNPq

We prove existence and uniqueness of a positive solution for a class of quasilinear parabolic equations. We also show some maximum principles on the derivatives of the solution and study the asymptotic behavior of the solution near the maximal time of existence.

Citation: Anderson L. A. de Araujo, Marcelo Montenegro. Existence of solution and asymptotic behavior for a class of parabolic equations. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2021017
References:
[1]

S. AltschulerS. B. Angenent and Y. Giga, Mean curvature flow through singularities for surfaces of rotation, J. Geom. Anal., 5 (1995), 293-358.  doi: 10.1007/BF02921800.  Google Scholar

[2]

S. Angenent, Parabolic equations for curves on surfaces: part I. Curves with $p$–integrable curvature, Ann. Math., 132 (1990), 451-483.  doi: 10.2307/1971426.  Google Scholar

[3]

M. Athanassenas, Behaviour of singularities of the rotationally symmetric, volume–preserving mean curvature flow, Calc. Var. PDE, 17 (2003), 1-16.  doi: 10.1007/s00526-002-0098-4.  Google Scholar

[4] K. A. Brakke, The motion of a surface by its mean curvature, Princeton University Press, 2015.   Google Scholar
[5]

J. Escher and G. Simonett, The volume preserving mean curvature flow near spheres, Proc. AMS, 126 (1998), 2789-2796.  doi: 10.1090/S0002-9939-98-04727-3.  Google Scholar

[6]

J. Escher and B. V. Matioc, Neck pinching for periodic mean curvature flows, Analysis, 30 (2010), 253-260.  doi: 10.1524/anly.2010.1039.  Google Scholar

[7]

L. C. Evans and J. Spruck, Motion of level sets by mean curvature I, J. Differ. Geom., 33 (1991), 635-681.   Google Scholar

[8]

M. E. Gage and R. S. Hamilton, The heat equation shrinking convex plane curves, J. Diff. Geom., 23 (1986), 69-96.   Google Scholar

[9]

Z. Gang and I. M. Sigal, Neck pinching dynamics under mean curvature flow, J. Geom. Anal., 19 (2009), 36-80.  doi: 10.1007/s12220-008-9050-y.  Google Scholar

[10]

Y. GigaY. Seki and N. Umeda, Mean curvature flow, closes open ends of noncompact surfaces of rotation, Comm. Part. Diff. Eq., 34 (2009), 1508-1529.  doi: 10.1080/03605300903296926.  Google Scholar

[11]

M. A. Grayson, The shape of afigure eight under the curve shortening flow, Invent. Math., 96 (1989), 177-180.  doi: 10.1007/BF01393973.  Google Scholar

[12]

G. Huisken, Nonparametric mean curvature evolution with boundary conditions, J. Differ. Equ., 77 (1989), 369-378.  doi: 10.1016/0022-0396(89)90149-6.  Google Scholar

[13]

G. Huisken, Asymptotic behaviour for singularities of the mean curvature flow, J. Differ. Geom., 31 (1990), 285-299.   Google Scholar

[14]

G. Huisken and C. Sinestrari, Convexity estimates for mean curvature flow and singularities of mean convex surfaces, Acta Math., 183 (1999), 45-70.  doi: 10.1007/BF02392946.  Google Scholar

[15]

I. Kim and D. Kwon, On mean curvature flow with forcing, Commun. Partial Differ. Equ., 45 (2020), 414-455.  doi: 10.1080/03605302.2019.1695262.  Google Scholar

[16]

G. M. Lieberman, Second Order Parabolic Differential Equations, World Scientific, 2005. doi: 10.1142/3302.  Google Scholar

[17]

B. V. Matioc, value problems for rotationally symmetric mean curvature flows, Arch. Math., 89 (2007), 365-372.  doi: 10.1007/s00013-007-2141-3.  Google Scholar

[18]

J. A. McCoyF. Y. Y. Mofarreh and G. H. Williams, Fully nonlinear curvature flow of axially symmetric hypersurfaces with boundary conditions, Ann. Mat. Pura Appl., 193 (2014), 1443-1455.  doi: 10.1007/s10231-013-0337-7.  Google Scholar

[19]

C. V. Pao, Nonlinear Parabolic and Elliptic Equations, Plenum, 1992.  Google Scholar

[20]

K. Smoczyk, Starshaped hypersurfaces and the mean curvature flow, Manuscr. Math., 95 (1998), 225-236.  doi: 10.1007/s002290050025.  Google Scholar

[21]

H. M. Soner and P. E. Souganidis, Singularities and uniqueness of cylindrically symmetric surfaces moving by mean curvature, Commun. Partial Differ. Equ., 18 (1993), 859-894.  doi: 10.1080/03605309308820954.  Google Scholar

show all references

References:
[1]

S. AltschulerS. B. Angenent and Y. Giga, Mean curvature flow through singularities for surfaces of rotation, J. Geom. Anal., 5 (1995), 293-358.  doi: 10.1007/BF02921800.  Google Scholar

[2]

S. Angenent, Parabolic equations for curves on surfaces: part I. Curves with $p$–integrable curvature, Ann. Math., 132 (1990), 451-483.  doi: 10.2307/1971426.  Google Scholar

[3]

M. Athanassenas, Behaviour of singularities of the rotationally symmetric, volume–preserving mean curvature flow, Calc. Var. PDE, 17 (2003), 1-16.  doi: 10.1007/s00526-002-0098-4.  Google Scholar

[4] K. A. Brakke, The motion of a surface by its mean curvature, Princeton University Press, 2015.   Google Scholar
[5]

J. Escher and G. Simonett, The volume preserving mean curvature flow near spheres, Proc. AMS, 126 (1998), 2789-2796.  doi: 10.1090/S0002-9939-98-04727-3.  Google Scholar

[6]

J. Escher and B. V. Matioc, Neck pinching for periodic mean curvature flows, Analysis, 30 (2010), 253-260.  doi: 10.1524/anly.2010.1039.  Google Scholar

[7]

L. C. Evans and J. Spruck, Motion of level sets by mean curvature I, J. Differ. Geom., 33 (1991), 635-681.   Google Scholar

[8]

M. E. Gage and R. S. Hamilton, The heat equation shrinking convex plane curves, J. Diff. Geom., 23 (1986), 69-96.   Google Scholar

[9]

Z. Gang and I. M. Sigal, Neck pinching dynamics under mean curvature flow, J. Geom. Anal., 19 (2009), 36-80.  doi: 10.1007/s12220-008-9050-y.  Google Scholar

[10]

Y. GigaY. Seki and N. Umeda, Mean curvature flow, closes open ends of noncompact surfaces of rotation, Comm. Part. Diff. Eq., 34 (2009), 1508-1529.  doi: 10.1080/03605300903296926.  Google Scholar

[11]

M. A. Grayson, The shape of afigure eight under the curve shortening flow, Invent. Math., 96 (1989), 177-180.  doi: 10.1007/BF01393973.  Google Scholar

[12]

G. Huisken, Nonparametric mean curvature evolution with boundary conditions, J. Differ. Equ., 77 (1989), 369-378.  doi: 10.1016/0022-0396(89)90149-6.  Google Scholar

[13]

G. Huisken, Asymptotic behaviour for singularities of the mean curvature flow, J. Differ. Geom., 31 (1990), 285-299.   Google Scholar

[14]

G. Huisken and C. Sinestrari, Convexity estimates for mean curvature flow and singularities of mean convex surfaces, Acta Math., 183 (1999), 45-70.  doi: 10.1007/BF02392946.  Google Scholar

[15]

I. Kim and D. Kwon, On mean curvature flow with forcing, Commun. Partial Differ. Equ., 45 (2020), 414-455.  doi: 10.1080/03605302.2019.1695262.  Google Scholar

[16]

G. M. Lieberman, Second Order Parabolic Differential Equations, World Scientific, 2005. doi: 10.1142/3302.  Google Scholar

[17]

B. V. Matioc, value problems for rotationally symmetric mean curvature flows, Arch. Math., 89 (2007), 365-372.  doi: 10.1007/s00013-007-2141-3.  Google Scholar

[18]

J. A. McCoyF. Y. Y. Mofarreh and G. H. Williams, Fully nonlinear curvature flow of axially symmetric hypersurfaces with boundary conditions, Ann. Mat. Pura Appl., 193 (2014), 1443-1455.  doi: 10.1007/s10231-013-0337-7.  Google Scholar

[19]

C. V. Pao, Nonlinear Parabolic and Elliptic Equations, Plenum, 1992.  Google Scholar

[20]

K. Smoczyk, Starshaped hypersurfaces and the mean curvature flow, Manuscr. Math., 95 (1998), 225-236.  doi: 10.1007/s002290050025.  Google Scholar

[21]

H. M. Soner and P. E. Souganidis, Singularities and uniqueness of cylindrically symmetric surfaces moving by mean curvature, Commun. Partial Differ. Equ., 18 (1993), 859-894.  doi: 10.1080/03605309308820954.  Google Scholar

[1]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[2]

M. Grasselli, V. Pata. Asymptotic behavior of a parabolic-hyperbolic system. Communications on Pure & Applied Analysis, 2004, 3 (4) : 849-881. doi: 10.3934/cpaa.2004.3.849

[3]

Kin Ming Hui, Soojung Kim. Asymptotic large time behavior of singular solutions of the fast diffusion equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5943-5977. doi: 10.3934/dcds.2017258

[4]

Ka Luen Cheung, Man Chun Leung. Asymptotic behavior of positive solutions of the equation $ \Delta u + K u^{\frac{n+2}{n-2}} = 0$ in $IR^n$ and positive scalar curvature. Conference Publications, 2001, 2001 (Special) : 109-120. doi: 10.3934/proc.2001.2001.109

[5]

Fumihiko Nakamura. Asymptotic behavior of non-expanding piecewise linear maps in the presence of random noise. Discrete & Continuous Dynamical Systems - B, 2018, 23 (6) : 2457-2473. doi: 10.3934/dcdsb.2018055

[6]

Junichi Minagawa. On the uniqueness of Nash equilibrium in strategic-form games. Journal of Dynamics & Games, 2020, 7 (2) : 97-104. doi: 10.3934/jdg.2020006

[7]

Simone Calogero, Juan Calvo, Óscar Sánchez, Juan Soler. Dispersive behavior in galactic dynamics. Discrete & Continuous Dynamical Systems - B, 2010, 14 (1) : 1-16. doi: 10.3934/dcdsb.2010.14.1

[8]

Lekbir Afraites, Abdelghafour Atlas, Fahd Karami, Driss Meskine. Some class of parabolic systems applied to image processing. Discrete & Continuous Dynamical Systems - B, 2016, 21 (6) : 1671-1687. doi: 10.3934/dcdsb.2016017

[9]

Qiang Guo, Dong Liang. An adaptive wavelet method and its analysis for parabolic equations. Numerical Algebra, Control & Optimization, 2013, 3 (2) : 327-345. doi: 10.3934/naco.2013.3.327

[10]

Bin Pei, Yong Xu, Yuzhen Bai. Convergence of p-th mean in an averaging principle for stochastic partial differential equations driven by fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1141-1158. doi: 10.3934/dcdsb.2019213

[11]

Bernold Fiedler, Carlos Rocha, Matthias Wolfrum. Sturm global attractors for $S^1$-equivariant parabolic equations. Networks & Heterogeneous Media, 2012, 7 (4) : 617-659. doi: 10.3934/nhm.2012.7.617

[12]

Haiyan Wang. Existence and nonexistence of positive radial solutions for quasilinear systems. Conference Publications, 2009, 2009 (Special) : 810-817. doi: 10.3934/proc.2009.2009.810

[13]

Chin-Chin Wu. Existence of traveling wavefront for discrete bistable competition model. Discrete & Continuous Dynamical Systems - B, 2011, 16 (3) : 973-984. doi: 10.3934/dcdsb.2011.16.973

[14]

Shu-Yu Hsu. Existence and properties of ancient solutions of the Yamabe flow. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 91-129. doi: 10.3934/dcds.2018005

[15]

Lakmi Niwanthi Wadippuli, Ivan Gudoshnikov, Oleg Makarenkov. Global asymptotic stability of nonconvex sweeping processes. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1129-1139. doi: 10.3934/dcdsb.2019212

[16]

Graziano Crasta, Philippe G. LeFloch. Existence result for a class of nonconservative and nonstrictly hyperbolic systems. Communications on Pure & Applied Analysis, 2002, 1 (4) : 513-530. doi: 10.3934/cpaa.2002.1.513

[17]

Vladimir Georgiev, Sandra Lucente. Focusing nlkg equation with singular potential. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1387-1406. doi: 10.3934/cpaa.2018068

[18]

Daoyin He, Ingo Witt, Huicheng Yin. On the strauss index of semilinear tricomi equation. Communications on Pure & Applied Analysis, 2020, 19 (10) : 4817-4838. doi: 10.3934/cpaa.2020213

[19]

Zaihong Wang, Jin Li, Tiantian Ma. An erratum note on the paper: Positive periodic solution for Brillouin electron beam focusing system. Discrete & Continuous Dynamical Systems - B, 2013, 18 (7) : 1995-1997. doi: 10.3934/dcdsb.2013.18.1995

[20]

Shanjian Tang, Fu Zhang. Path-dependent optimal stochastic control and viscosity solution of associated Bellman equations. Discrete & Continuous Dynamical Systems - A, 2015, 35 (11) : 5521-5553. doi: 10.3934/dcds.2015.35.5521

2019 Impact Factor: 1.105

Article outline

[Back to Top]